Resolvent estimates in homogenisation of periodic problems of fractional elasticity

Cherednichenko, Kirill and Waurick, Marcus (2018) Resolvent estimates in homogenisation of periodic problems of fractional elasticity. Journal of Differential Equations, 264 (6). pp. 3811-3835. ISSN 0022-0396 (

[thumbnail of Cherednichenko_Waurick_Arxiv_2017_Resolvent_estimates_in_homogenisation_of_periodic]
Text. Filename: Cherednichenko_Waurick_Arxiv_2017_Resolvent_estimates_in_homogenisation_of_periodic.pdf
Final Published Version
License: Creative Commons Attribution 4.0 logo

Download (398kB)| Preview


We provide operator-norm convergence estimates for solutions to a time-dependent equation of fractional elasticity in one spatial dimension, with rapidly oscillating coefficients that represent the material properties of a viscoelastic composite medium. Assuming periodicity in the coefficients, we prove operator-norm convergence estimates for an operator fibre decomposition obtained by applying to the original fractional elasticity problem the Fourier--Laplace transform in time and Gelfand transform in space. We obtain estimates on each fibre that are uniform in the quasimomentum of the decomposition and in the period of oscillations of the coefficients as well as quadratic with respect to the spectral variable. On the basis of these uniform estimates we derive operator-norm-type convergence estimates for the original fractional elasticity problem, for a class of sufficiently smooth densities of applied forces.